Kentucky, 2002Flood in Kentucky, April 26 to 30, 2002
April 26 to 30, 2002 · NWS PAH · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Apr 26, 1:15 AM CST, 7 hours 45 minutes earlier.
Area forecast discussion, Apr 26, 1:15 AM CST, 7 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
215 AM CDT FRI APR 26 2002
WARM ADVECTION RAIN REMAINS THE MAIN WEATHER FEATURE FOR THE PAH
FORECAST AREA TODAY AND MUCH OF TONIGHT. ELEVATED CONVECTION THEN
BEGINS TO PLAY A ROLE LATE TONIGHT AND SATURDAY...FOLLOWED BY THE
POTENTIAL FOR SURFACE-BASED CONVECTION LATE SATURDAY AND SATURDAY
NIGHT.
A WEAK UPPER-LEVEL SYSTEM WILL PUSH THROUGH THE REGION THIS
MORNING...TOUCHING OFF LIGHT RAIN OVER PARTS OF THE REGION. JUDGING
BY CURRENT RADAR TRENDS AND TIME-HEIGHT SECTIONS OF MOISTURE...WILL
KEEP ANY MENTION OF RAIN SOUTH OF A CARBONDALE TO MADISONVILLE LINE
FOR TODAY...WITH A MENTION OF SPRINKLES NORTH. BELIEVE MOST OF THE
PRECIPITATION WILL BE CONFINED TO THE MORNING HOURS AS MODELS SHOW A
DRYING TREND BY AFTERNOON. MAY TWEAK HIGH TEMPERATURES DOWN A NOTCH
OVER SOUTHERN COUNTIES TO ACCOUNT FOR THE EFFECT OF CLOUDS AND RAIN.
BY TONIGHT...THE LOW WILL BEGIN TO CRANK UP IN THE LEE OF THE
ROCKIES OVER EASTERN COLORADO AS THE PARENT UPPER LEVEL SYSTEM PULLS
OUT OF THE SOUTHWESTERN STATES. PRECIP CHANCES TONIGHT DO NOT LOOK
AS PROMISING...SO WILL KEEP A 40 POP OVER SEMO...BUT WILL LOWER POPS
OVER WKY AND NORTHERN ZONES TO 30 AND 20 RESPECTIVELY.
GOING SATURDAY FORECAST ON TRACK. THE LOW WILL BEGIN ITS JOURNEY
ACROSS THE CENTRAL PLAINS...LIFTING A WARM FRONT ACROSS THE REGION.
THE PASSAGE OF THIS FRONT WILL PLACE THE ENTIRE FORECAST AREA IN THE
WARM SECTOR BY MID TO LATE AFTERNOON.
BOTH 00Z ETA/AVN SOLUTIONS ARE DEEPER AND SLOWER WITH THE LOW...
THUS WILL INTRODUCE THE LIKELIHOOD FOR SHOWERS AND THUNDERSTORMS
INTO THE SATURDAY NIGHT FORECAST. UNLIKE THE PREVIOUS TWO STORM
SYSTEMS WHICH HAVE DEVELOPED SEVERE ACTIVITY RIGHT ON TOP OF THE
FORECAST AREA...THIS ONE LOOKS LIKE IT WILL FIRE CONVECTION TO OUR
WEST...WHICH WILL THEN STREAM ACROSS THE AREA SATURDAY NIGHT. THIS
WILL HOPEFULLY HELP TO REDUCE THE VIOLENT POTENTIAL OF THE STORMS.
WILL NOT BOTHER WITH ANY CHANGES BEYOND SUNDAY DUE TO DIFFERENCES IN
HOW THE MEDIUM-RANGE MODELS ARE HANDLING IMPULSES IN THE WEAK RIDGE/
ZONAL FLOW PATTERN.
.PAH...NONE.
PRESLEY
In the hours before
Special weather statement, Apr 26, 5:00 AM CST, 4 hours before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-270500-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
600 AM CDT FRI APR 26 2002
...HAZARDOUS WEATHER OUTLOOK FOR SOUTHEAST MISSOURI...SOUTHERN
ILLINOIS...WESTERN KENTUCKY...AND SOUTHWEST INDIANA...
THREATS...
THERE IS A CHANCE OF SHOWERS ACROSS THE FOUR-STATE REGION AFTER
MIDNIGHT TONIGHT. A FEW THUNDERSTORMS ARE POSSIBLE MAINLY WEST OF
THE MISSISSIPPI RIVER. HOWEVER...NO SEVERE WEATHER IS EXPECTED.
DISCUSSION...
A LOW PRESSURE SYSTEM WILL FORM IN THE LEE OF THE ROCKIES OVER THE
NEXT 24 HOURS. A DEVELOPING WARM FRONT EAST OF THE LOW WILL ACT AS A
FOCUS FOR SHOWER ACTIVITY AFTER MIDNIGHT. THE SHOWERS WILL BEGIN
FIRST OVER SOUTHEAST MISSOURI...THEN SPREAD EAST TOWARD SOUTHERN
ILLINOIS...WESTERN KENTUCKY...AND SOUTHWEST INDIANA AROUND DAYBREAK.
A FEW THUNDERSTORMS MAY OCCUR LATE TONIGHT IN SOUTHEAST MISSOURI. DUE
TO A LACK OF INSTABILITY...NO SEVERE WEATHER IS EXPECTED.
SPOTTER ACTIVATION...
ACTIVATION OF SPOTTERS IS NOT ANTICIPATED TODAY OR TONIGHT.
OUTLOOK FOR SATURDAY...
THE AFOREMENTIONED LOW WILL SWING A WARM FRONT THROUGH THE AREA
SATURDAY MORNING AND EARLY AFTERNOON. OCCASIONAL SHOWERS AND
THUNDERSTORMS ARE POSSIBLE ALONG AND AHEAD OF THIS FRONT. WHILE NO
SEVERE WEATHER IS EXPECTED...SOME OF THE STORMS COULD CONTAIN
LOCALLY HEAVY RAIN.
BY SATURDAY AFTERNOON...THE ATMOSPHERE IS EXPECTED TO RAPIDLY
DESTABILIZE AHEAD OF AN APPROACHING COLD FRONT. COMBINED WITH
STRENGTHENING WIND FIELDS...THIS WILL CREATE THE RISK FOR SEVERE
THUNDERSTORMS DURING THE LATE AFTERNOON AND EVENING HOURS. THE TYPE
AND INTENSITY OF SEVERE WEATHER WILL DEPEND HIGHLY ON THE SPEED OF
THE APPROACHING STORM SYSTEM AND THE AMOUNT OF CLEARING BEHIND THE
WARM FRONT.
AT THIS TIME...THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS
PLACED SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...AND EXTREME WESTERN
KENTUCKY IN A MODERATE RISK FOR SEVERE THUNDERSTORMS. A SLIGHT RISK
EXISTS FARTHER EAST OVER SOUTHWEST INDIANA AND THE REMAINDER OF
WESTERN KENTUCKY. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING
LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES...ESPECIALLY IN
THE MODERATE RISK AREA.
&&
PRESLEY
Flood, Union
- When
- April 26, 9:00 AM CST to April 30, 11:59 PM CST
- Where
- Union forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 37.659, -87.945 (the zone’s center; the record gives no point)
The Ohio River rose above flood stage at J.T. Meyers Lock toward the end of the month. Through May 1, the flooding was minor, consisting of low-lying agricultural bottomland.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood in California, April 26, 2002$25,000 · 1 event
- Hail in New Mexico, April 26, 2002$18,000 · 2.75 in hail · 3 events
- Hail and Damaging Wind in Florida, April 26, 20021 injured · $5,000 · 50 kt wind · 3 events
- High Surf in Hawaii, April 26 to 27, 20028 events
- Hail in Texas, April 26, 20022 in hail · 3 events
- Hail and Damaging Wind in Colorado, April 26, 200252 kt wind · 2 events
- Winter Storm in Maine, April 26, 20021 event
- Hail in Utah, April 26, 20020.75 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5292712.